Show simple item record

dc.contributor.authorReinikainen, Jaakko
dc.contributor.authorKarvanen, Juha
dc.contributor.authorTolonen, Hanna
dc.date.accessioned2016-12-13T11:01:11Z
dc.date.available2016-12-13T11:01:11Z
dc.date.issued2016
dc.identifier.citationReinikainen, J., Karvanen, J., & Tolonen, H. (2016). Optimal selection of individuals for repeated covariate measurements in follow-up studies. <em>Statistical Methods in Medical Research</em>, 25 (6), 2420-2433. <a href="https://doi.org/10.1177/0962280214523952">doi:10.1177/0962280214523952</a>
dc.identifier.otherTUTKAID_71965
dc.identifier.urihttps://jyx.jyu.fi/handle/123456789/52300
dc.description.abstractRepeated covariate measurements bring important information on the time-varying risk factors in long epidemiological follow-up studies. However, due to budget limitations, it may be possible to carry out the repeated measurements only for a subset of the cohort. We study cost-efficient alternatives for the simple random sampling in the selection of the individuals to be remeasured. The proposed selection criteria are based on forms of the D-optimality. The selection methods are compared with the simulation studies and illustrated with the data from the East–West study carried out in Finland from 1959 to 1999. The results indicate that cost savings can be achieved if the selection is focused on the individuals with high expected risk of the event and, on the other hand, on those with extreme covariate values in the previous measurements.
dc.language.isoeng
dc.publisherSage Publications Ltd.
dc.relation.ispartofseriesStatistical Methods in Medical Research
dc.subject.otherdata collection
dc.subject.otherfollow-up study
dc.subject.othermissing covariate data
dc.subject.otheroptimal design
dc.subject.otherrepeated measurements
dc.titleOptimal selection of individuals for repeated covariate measurements in follow-up studies
dc.typearticle
dc.identifier.urnURN:NBN:fi:jyu-201612135059
dc.contributor.laitosMatematiikan ja tilastotieteen laitosfi
dc.contributor.laitosDepartment of Mathematics and Statisticsen
dc.contributor.oppiaineTilastotiede
dc.type.urihttp://purl.org/eprint/type/JournalArticle
dc.date.updated2016-12-13T07:15:09Z
dc.type.coarjournal article
dc.description.reviewstatuspeerReviewed
dc.format.pagerange2420-2433
dc.relation.issn0962-2802
dc.relation.volume25
dc.type.versionacceptedVersion
dc.rights.copyright© The Author(s) 2014. This is a final draft version of an article whose final and definitive form has been published by SAGE Publications. Published in this repository with the kind permission of the publisher.
dc.rights.accesslevelopenAccessfi
dc.relation.doi10.1177/0962280214523952


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record